Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Pittsburgh, PA

June 16, 20164 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2016, 4:16 PM EDT for 4 counties in Pennsylvania. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 4:16 PM EDT (20:16 UTC)
Expired
Jun 16, 2016, 5:00 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Fayette County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:28 PM EDTTSTM WND DMG1 Sse Fredericktown-Mil, PAMULTIPLE CALLS TO WASHINGTON CO EMA FOR WEATHER RELATED EVENTS. TREES AND WIRES DOWN ON A TRAIN NEAR RT 88 IN NEW BETHLEHEM.
Jun 16, 4:28 PM EDTTSTM WND DMGMilfred Terrace, PAMULTIPLE CALLS TO WASHINGTON CO EMA FOR WEATHER RELATED EVENTS. TREES AND WIRES DOWN ON A TRAIN NEAR RT 88 IN NEW BETHLEHEM
Jun 16, 4:33 PM EDTTSTM WND DMG1 W East Riverside, PATREES DOWN ON ROAD ON JACOBS FERRY ROAD
Jun 16, 4:33 PM EDTTSTM WND DMG2 Sw Isabella, PATREES DOWN ON ROAD ON JACOBS FERRY ROAD.
Jun 16, 4:42 PM EDTTORNADO4 Wsw Dunbar, PAAN EF0 TORNADO OCCURRED ON AIRWAY INN ROAD AND PARTS OF LADYS LANE ROAD IN DUNBAR TOWNSHIP
Jun 16, 4:50 PM EDTTSTM WND DMG1 Ssw Monarch, PA200 YD PATH OF TREES AND WIRES DOWN AT BETHAL BORO RD AND AIRWAY INN RD DUNBAR TWP.
Jun 16, 4:55 PM EDTTSTM WND DMGDunbar, PATREES DOWN WITH DEBRIS ON RT 119.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:58 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

031 
WUUS51 KPBZ 162016
SVRPBZ
PAC051-059-125-129-162100-
/O.NEW.KPBZ.SV.W.0038.160616T2016Z-160616T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
  NORTHEASTERN GREENE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
  SOUTHWESTERN WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 416 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF BENTLEYVILLE TO NEAR WAYNESBURG...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
           SOME POWER OUTAGES. 

* LOCATIONS IMPACTED INCLUDE...
  UNIONTOWN...CONNELLSVILLE...MONESSEN...CALIFORNIA...
  MOUNT PLEASANT...SCOTTDALE...CHARLEROI...BENTLEYVILLE...
  BROWNSVILLE...FREDERICKTOWN-MILLSBORO...SOUTH CONNELLSVILLE...
  PERRYOPOLIS...JEFFERSON BORO...NORTH BELLE VERNON...
  NORTH CHARLEROI...SPEERS...ISABELLA...BELLE VERNON...
  DUNBAR AND ELLSWORTH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 24 AND 25...AND 
  BETWEEN MILE MARKERS 30 AND 45.
 
  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 88 AND 92.
 
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 18 AND 21...AND 
  BETWEEN MILE MARKERS 22 AND 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

&&

LAT...LON 4014 7934 3984 7947 3995 8024 4016 8016
TIME...MOT...LOC 2016Z 278DEG 33KT 4009 8013 3998 8018 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
004 
WWUS51 KPBZ 162049
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
449 PM EDT THU JUN 16 2016

PAC125-162059-
/O.CAN.KPBZ.SV.W.0038.000000T0000Z-160616T2100Z/
WASHINGTON PA-
449 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.

LAT...LON 4014 7934 3984 7947 3991 7993 4015 7979
TIME...MOT...LOC 2049Z 278DEG 33KT 4005 7976 3994 7981 

$$

PAC051-059-129-162100-
/O.CON.KPBZ.SV.W.0038.000000T0000Z-160616T2100Z/
FAYETTE PA-GREENE PA-WESTMORELAND PA-
449 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL FAYETTE...EAST CENTRAL GREENE AND SOUTHWESTERN
WESTMORELAND COUNTIES...

AT 449 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PERRYOPOLIS TO NEAR UNIONTOWN...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME 
         POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
UNIONTOWN...CONNELLSVILLE...MOUNT PLEASANT...SCOTTDALE...
SOUTH CONNELLSVILLE...PERRYOPOLIS...DUNBAR...EVERSON...REPUBLIC...
VANDERBILT...DAWSON...GRINDSTONE...NEW SALEM...DONEGAL...OHIOPYLE...
INDIAN HEAD...MILL RUN...NORMALVILLE...ACME AND JONES MILLS.

THIS INCLUDES  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 88 AND 92.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4014 7934 3984 7947 3991 7993 4015 7979
TIME...MOT...LOC 2049Z 278DEG 33KT 4005 7976 3994 7981 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:05 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 16, 4:05 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
405 PM EDT THU JUN 16 2016

.SYNOPSIS...
Crossing low pressure will bring showers and thunderstorms to the
Upper Ohio Valley Region today.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
...Heavy Rain Threat Increasing This Evening...

While a severe thunderstorm watch remains in effect, we will
likely quickly be transitioning into a flash flood threat
environment over the next few hours. Available instability will
remain sufficient, and given mesoanalysis trends suggesting
the instability ridge is expanding into western Pennsylvania
concurrent to model shear profiles weakening drastically as the
upper low transitions southeastward, it would seem the movement of
additional storm cells will become progressively slower through
the evening. Combining this with the preferred corridor for
ascent likely falling in a NW-SE oriented deformation zone that
will be dropping across the urban area this evening with tall and
skinny CAPE remaining through the night with a near-zero shear
environment throughout the evening and into the overnight, the
threat is very real for heavy rainfall in successive rounds. When
you combine this with the fact that flash flood guidance values
are only around 0.60 inches in an hour over portions of the metro
Pittsburgh area, flash flooding is a very real threat. Thus, a
flash flood watch has been issued for most of the area from
generally the northern panhandle of WV eastward. Fries

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Building high pressure will improve conditions rapidly behind the
exiting low. Expect Friday and Saturday temperatures near the
average with more comfortable humidity levels as per lower dewpoints.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
That high is progged to maintain dry and seasonal weather into
early next week. Northeast flow in the boundary layer may
initially limit temperatures to near, or a few degrees above the
averages, but rising heights aloft are signaling a rapid
moderation with temperatures for the period expected about 5 to
10 degrees above the near 80 average.

As mid week approaches, the models indicate frontal encroachment,
with passage currently slated for Tuesday. Rain chances have been
increased, and the temperature prognosis eased for that
eventually.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Rounds of thunderstorms are expected over the next 9-12 hours as
low pressure approaches and crosses in an unstable atmosphere.
Tried to give 2 hour TEMPO windows in TAFs to time best threat,
but expect IFR or even LIFR impacts from storms are possible at
any time into this evening. Strong wind gusts are likely and will
attempt to amend with details as the threat develops. Activity
will begin to die down after 06Z, although low clouds and fog of
at least MVFR intensity are expected overnight until past sunrise
on Friday. VFR conditions are expected to be reestablished by
midday.

.OUTLOOK /FRIDAY THROUGH MONDAY/...
VFR conditions are expected through the weekend.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Friday morning FOR MDZ001.
OH...Flash Flood Watch through Friday morning FOR OHZ040-041-049-
     050-059.
PA...Flash Flood Watch through Friday morning FOR PAZ007>009-
     013>016-020>023-029-031-073>076.
WV...Flash Flood Watch through Friday morning FOR WVZ001>004-021-
     509>514.

&&
Hazardous weather outlook, Jun 16, 3:56 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT THU JUN 16 2016

MDZ001-OHZ040-041-049-050-059-PAZ007-013-014-020>023-029-031-073>076-
WVZ001>004-021-509>514-172000-
GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON-BELMONT-MERCER-
LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
356 PM EDT THU JUN 16 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-048-057-058-068-069-WVZ012-172000-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-MONROE-WETZEL-
356 PM EDT THU JUN 16 2016

...SEVERE THUNDERSTORM WATCH 261 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ008-009-015-016-172000-
VENANGO-FOREST-CLARION-JEFFERSON-
356 PM EDT THU JUN 16 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 16, 12:17 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT THU JUN 16 2016

MDZ001-WVZ509>513-161700-
GARRETT-EASTERN PRESTON-PRESTON-RIDGES OF EASTERN MONONGALIA AND
NORTHWESTERN PRESTON-MONONGALIA-WESTERN TUCKER-
1217 PM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GARRETT...
NORTH CENTRAL TUCKER...PRESTON AND SOUTHEASTERN MONONGALIA
COUNTIES...

AT 1217 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF KINGWOOD TO NEAR
MORGANTOWN. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGWOOD...MOUNTAIN LAKE PARK...OAKLAND...TERRA ALTA...ROWLESBURG...
BAYARD...LOCH LYNN HEIGHTS...DEER PARK...NEWBURG...BROOKHAVEN...
REEDSVILLE...MASONTOWN...ALBRIGHT...TUNNELTON...HANNAHSVILLE...
CATHEDRAL STATE PARK...GORMAN...ISRAEL...SILVER LAKE AND HUTTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 2...NEAR
  MILE MARKER 23...AND BETWEEN MILE MARKERS 25 AND 27.

  INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 143 AND 149.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3938 7990 3943 7989 3949 8001 3956 8010
      3967 7958 3942 7913 3941 7914 3942 7916
      3939 7916 3940 7918 3936 7922 3936 7926
      3934 7925 3930 7929 3930 7933 3920 7947
      3920 7949 3922 7951 3915 7960
TIME...MOT...LOC 1617Z 309DEG 26KT 3962 7961 3954 7997

TAX
Local storm report, Jun 16, 12:25 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1225 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     TSTM WND DMG     3 N NEW LEBANON         41.45N 80.07W
06/16/2016                   MERCER             PA   DEPT OF HIGHWAYS

            TREES BLOCKING ROADWAY ALONG RTE 173 BETWEEN
            NEW LEBANON AND SUNOL ROAD IN FRENCH CREEK
            TWP.

&&

JD
Special weather statement, Jun 16, 12:42 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT THU JUN 16 2016

PAZ014-020-021-161715-
BUTLER-ALLEGHENY-BEAVER-
1242 PM EDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAVER...
SOUTHWESTERN BUTLER AND NORTH CENTRAL ALLEGHENY COUNTIES...

AT 1242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ECONOMY...OR
NEAR MONACA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCANDLESS TOWNSHIP...CRANBERRY...FRANKLIN PARK...MONACA...
HAMPTON TOWNSHIP...ECONOMY...WEXFORD...BADEN...SEVEN FIELDS...
GIBSONIA...MARS...CONWAY...FREEDOM...BRADFORDWOODS...
EAST ROCHESTER...VALENCIA...CALLERY...PINE TOWNSHIP AND WARRENDALE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 21 AND 40.

  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 74 AND 82.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4066 8027 4075 8027 4075 7991 4057 7992
TIME...MOT...LOC 1642Z 278DEG 22KT 4069 8020

TAX
Local storm report, Jun 16, 12:44 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     TSTM WND DMG     1 SW GREENVILLE EAST    41.39N 80.37W
06/16/2016                   MERCER             PA   EMERGENCY MNGR

            TREE AND UTILITY POLE DOWN ON MERCER ROAD.

&&

JD
Special weather statement, Jun 16, 1:02 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
102 PM EDT THU JUN 16 2016

PAZ014-021-022-073-161745-
WESTMORELAND-BUTLER-ALLEGHENY-ARMSTRONG-
102 PM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ARMSTRONG...SOUTHEASTERN BUTLER...NORTHEASTERN ALLEGHENY AND
NORTHWESTERN WESTMORELAND COUNTIES...

AT 101 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EVANS CITY TO GIBSONIA TO SHARPSBURG.
MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...PENN HILLS...VANDERGRIFT...KITTANNING...APOLLO...
SHALER TOWNSHIP...PLUM...MURRYSVILLE...HAMPTON TOWNSHIP...
NEW KENSINGTON...LOWER BURRELL...HARRISON TOWNSHIP...
O'HARA TOWNSHIP...OAKMONT...FOX CHAPEL...ARNOLD...TARENTUM...
NATRONA HEIGHTS...MILLVALE AND ETNA.

THIS INCLUDES  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 36 AND 54.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4047 7997 4062 7999 4076 8007 4091 7959
      4069 7943 4055 7943 4052 7946 4048 7945
      4049 7944 4049 7943 4047 7943
TIME...MOT...LOC 1701Z 259DEG 29KT 4076 8003 4063 7995 4049 7994

TAX
Local storm report, Jun 16, 3:22 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     5 NNW WELLSVILLE        40.67N  80.69W
06/16/2016                   COLUMBIANA         OH   911 CALL CENTER

            TREE DOWN ON OSBOURNE RD

&&

EVENT NUMBER PBZ1601595

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:26 PM EDTSpecial Weather StatementPBZWestmoreland34 min
Jun 15, 9:27 PM EDTSpecial Weather StatementPBZIndiana48 min
Jun 15, 9:32 PM EDTAreal Flood AdvisoryPBZFayette, Greene3 hr
Jun 16, 2:36 AM EDTSpecial Weather StatementPBZIndiana84 min
Jun 16, 8:53 AM EDTSpecial Weather StatementPBZMercer, Venango67 min
Jun 16, 9:45 AM EDTSpecial Weather StatementPBZVenango60 min
Jun 16, 9:56 AM EDTSpecial Weather StatementPBZArmstrong, Butler, Clarion49 min
Jun 16, 10:13 AM EDTSevere Thunderstorm WarningPBZGreene, Washington62 min
Jun 16, 10:24 AM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Forest, Jefferson, Venango66 min
Jun 16, 10:41 AM EDTSpecial Weather StatementPBZIndiana34 min
Jun 16, 10:56 AM EDTSpecial Weather StatementPBZGreene49 min
Jun 16, 11:02 AM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson28 min
Jun 16, 11:04 AM EDTSpecial Weather StatementPBZWestmoreland26 min
Jun 16, 11:38 AM EDTAreal Flood AdvisoryPBZArmstrong, Clarion, Forest, Venango2 hr
Jun 16, 11:42 AM EDTSevere Thunderstorm WarningPBZGreene30 min
Jun 16, 12:14 PM EDTSpecial Weather StatementPBZAllegheny46 min
Jun 16, 12:42 PM EDTSpecial Weather StatementPBZBeaver33 min
Jun 16, 1:02 PM EDTSpecial Weather StatementPBZArmstrong43 min
Jun 16, 3:07 PM EDTSevere Thunderstorm WarningPBZWashington38 min
Jun 16, 3:23 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence52 min
Jun 16, 3:32 PM EDTAreal Flood AdvisoryPBZAllegheny, Washington, Westmoreland3 hr
Jun 16, 3:34 PM EDTAreal Flood AdvisoryPBZBeaver3 hr
Jun 16, 3:43 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington62 min
Jun 16, 3:49 PM EDTFlash Flood WarningPBZAllegheny, Westmoreland3 hr
Jun 16, 3:55 PM EDTFlash Flood WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more11 hr
Jun 16, 3:57 PM EDTFlash Flood WarningPBZAllegheny, Beaver, Washington4 hr
Jun 16, 4:12 PM EDTFlash Flood WarningPBZAllegheny, Fayette, Washington, Westmoreland3 hr
Jun 16, 4:28 PM EDTFlash Flood WarningPBZFayette, Greene, Washington4 hr
Jun 16, 4:40 PM EDTFlash Flood WarningPBZFayette, Westmoreland4 hr
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningPBZFayette62 min
Jun 16, 4:51 PM EDTTornado WarningPBZFayette24 min
Jun 16, 5:09 PM EDTAreal Flood AdvisoryPBZFayette3 hr
Jun 16, 5:27 PM EDTAreal Flood AdvisoryPBZWestmoreland2 hr
Jun 16, 6:15 PM EDTFlash Flood WarningPBZClarion, Venango6 hr
Jun 16, 6:49 PM EDTSpecial Weather StatementPBZClarion86 min
Jun 16, 7:59 PM EDTFlash Flood WarningPBZClarion, Forest, Venango3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.